Alert archive / Wisconsin / Dense Fog Advisories in 2011
Dense Fog Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Mar 16, 2011, 1:56 AM CDT for 9 counties in Wisconsin; 6 counties in Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 1:56 AM CDT (06:56 UTC)
- Expired
- Mar 16, 2011, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS73 KMPX 160656 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 156 AM CDT WED MAR 16 2011 ...DENSE FOG EARLY THIS MORNING... .A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL OF WEST CENTRAL WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA...TO THE NORTH AND EAST OF THE TWIN CITIES...THROUGH 9 AM THIS MORNING. DENSE FOG...WITH VISIBILITIES BELOW A QUARTER OF A MILE...WILL BE COMMON THROUGH DAYBREAK FROM MORA AND CAMBRIDGE ON EAST AND SOUTH THROUGH WOODBURY...RICE LAKE...MENOMONIE...EAU CLAIRE AND LADYSMITH. MNZ044-045-052-053-061-063-WIZ014>016-023>028-161400- /O.NEW.KMPX.FG.Y.0004.110316T0656Z-110316T1400Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-ANOKA-WASHINGTON-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE... CENTER CITY...BLAINE...STILLWATER...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 156 AM CDT WED MAR 16 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * VISIBILITY...FREQUENTLY BELOW A QUARTER OF A MILE THROUGH DAYBREAK. * IMPACTS...SOME SLIPPERY SPOTS MAY BE ENCOUNTERED ON AREA ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...DUE TO THE FOG AND TEMPERATURES BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ RAH
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Mar 15, 9:40 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 15, 9:40 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 940 PM CDT TUE MAR 15 2011 .DISCUSSION...ISSUED 336 PM CST PRIMARILY ZONAL FLOW WILL BRING PERIODIC FAST MOVING DISTURBANCES THROUGH THE AREA THROUGH MOST OF THE FORECAST PERIOD... AS THE FLOW BECOMES MORE AMPLIFIED ALONG THE WEST COAST WITH A GOOD UPPER TROUGH DEVELOPING THERE BY THE END OF THE WEEK. THE MODELS ARE IN REASONABLY GOOD AGREEMENT INTO THE WEEKEND... BUT SIGNIFICANT DIFFERENCES BEGIN TO SHOW UP NEXT WEEK AS THEY DECIDE WHAT TO DO WITH ENERGY THAT WILL EVENTUALLY EJECT EASTWARD FROM THE WESTERN US TROUGH. THE OVERALL THEME OF A WARMING TREND THROUGH MOST OF THE PERIOD STILL LOOKS ON TRACK... WITH A FEW CHANCES FOR PCPN OVER THE COURSE OF THE SEVEN DAYS. HOWEVER... THERE APPEARS TO BE AT LEAST SOME CHANCE FOR A DECENT COOL DOWN AT THE TAIL END OF THE SEVEN DAY PERIOD AND PARTICULARLY LATER NEXT WEEK WITH AN UPPER LOW POSSIBLY CLOSING OFF OVER THE NORTHEAST CONUS AND EASTERN CANADA. UTILIZED A BLEND OF GUIDANCE THROUGH THE WEEKEND... THEN TRENDED TOWARD A BLEND OF THE ECMWF AND HPC GUIDANCE BEYOND THAT TIME. HAVE LOW CONFIDENCE IN THE FORECAST SPECIFICS FROM SUNDAY ONWARD... WHICH IS UNFORTUNATE SINCE THE PCPN AND TEMPERATURE TRENDS DURING THAT TIME WILL HAVE A SIGNIFICANT IMPACT ON SNOWMELT AND POTENTIAL FLOODING ACROSS THE AREA NEXT WEEK. HOPEFULLY THINGS WILL COME INTO BETTER AGREEMENT OVER THE NEXT FEW DAYS SO SPECIFICS CAN BE TIED DOWN. SHORTWAVE AND SURFACE TROUGH CURRENTLY MOVING THROUGH THE AREA MAY BRING SOME LIGHT PCPN INTO THE EASTERN CWFA INTO EARLY EVENING... BUT OTHERWISE LOOK FOR IMPROVING CONDITIONS TONIGHT LASTING THROUGH WEDNESDAY AS WEAK RIDGING WORKS ACROSS THE AREA. THE NEXT CHANCE FOR PCPN WILL WORK ACROSS THE AREA FROM LATER WEDNESDAY NIGHT INTO THURSDAY EVENING AS ANOTHER QUICK MOVING PACIFIC SHORTWAVE RIPPLES ALONG THE US/CANADIAN BORDER AND DRAGS A FRONTAL BOUNDARY THROUGH THE AREA. THERE IS SOME CHANCE FOR SOUTHERLY FLOW TO BRING MARGINALLY UNSTABLE AIR INTO THE FAR SOUTHERN CWFA DURING THAT TIME FRAME... SO INCLUDED ISOLATED THUNDER CHANCES THERE ALONG WITH CHANCES FOR RAIN ACROSS THE ENTIRE AREA. HIGH PRESSURE WILL WORK INTO THE AREA ON FRIDAY AND SHOULD HANG ON INTO THE WEEKEND BEFORE THE NEXT SYSTEM STARTS TO APPROACH SATURDAY NIGHT INTO SUNDAY. GOOD UPPER RIDGING LOOKS TO DEVELOP FROM OUR AREA EASTWARD AHEAD OF THIS SYSTEM... WITH SUBSTANTIAL SOUTHERLY FLOW AHEAD OF THE SURFACE LOW WHICH WILL SLOWLY EMERGE FROM THE PLAINS. IT IS AT THIS POINT IN THE FORECAST WHERE THE GUIDANCE STARTS TO EXHIBIT QUITE A BIT OF SPREAD... WITH DIFFERING IDEAS AS TO HOW THINGS WILL EVOLVE ACROSS OUR AREA. IT APPEARS WE SHOULD SEE AN INITIAL PIECE OF ENERGY EJECT OUT AND HELP DRIVE A SURFACE LOW ACROSS THE AREA DURING THE SUNDAY-MONDAY TIME FRAME... BUT THEN WE LOOK TO HAVE A SECOND PIECE WITH A MORE SUBSTANTIAL PIECE OF THE MAIN UPPER TROUGH WORK OUT BY SOME POINT TUESDAY. SO... INCLUDED PCPN CHANCES FROM THE SECOND PART OF THE WEEKEND INTO MONDAY... THEN BROUGHT SOME CHANCE POPS BACK TO PART OF THE AREA ON TUESDAY. THERE IS SOME POTENTIAL FOR SIGNIFICANT PCPN ON SUNDAY DEPENDING ON THE STRENGTH OF THE FEATURE WHICH EJECTS OUT INTO THE AREA AND THE DEGREE OF MOISTURE AND DESTABILIZATION WHICH OCCUR... BUT IT LOOKS LIKE THERE WILL BE CONVECTIVE POTENTIAL OVER A REASONABLE PORTION OF THE AREA WHICH COULD CERTAINLY AUGMENT PCPN TOTALS AT LEAST LOCALLY. THE BOTTOM LINE IS... STAY TUNED FOR LATER FORECASTS... PARTICULARLY FOR DAYS 4-7 OF THE FORECAST. && .AVIATION.../06Z TAF ISSUANCE/ SOME CONCERN IN THE OVERNITE WITH FOG DEVELOPMENT. NARROW T/TD SPREADS ACROSS AREA WITH SNOWMELT TODAY WIL MAKE AIRMASS SUSCEPTIBLE TO FOG FORMATION. SFC WNDS GOING QUITE FLAT ACROSS AREA...BUT GRADIENT WILL PICK UP A BIT LT TNGHT IN W MN. AFT 08-09Z ALL TAFS SHUD BE MVFR FOG. WENT IFR AT EAU/RNH WHERE PRESSURE GRADIENT WILL REMAIN WEAK THRU THE NIGHT. INCRSG SSE WINDS ON WED WITH GUSTS TO ARND 25 KTS AT AXN/RWF AND 20 KTS ELSEWEHRE AFT 18Z. MSP...EXPECT VSBYS 4-6SM BR TO DVLP ARND 08-09Z AND CONT UNTIL 12Z. PRES GRADIENT INCRSG DRNG THE MRNG WITH G20 KTS BY AROUND 18Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/BAP
Hazardous weather outlook, Mar 15, 11:38 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1138 PM CDT TUE MAR 15 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 170045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1138 PM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT LOCALLY DENSE FOG WILL BE ENCOUNTERED ACROSS WEST CENTRAL WISCONSIN. MOTORISTS SHOULD EXPECT TO ENCOUNTER RAPIDLY VARYING VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SPRING SNOW MELT WILL BE ON THE INCREASE ACROSS THE OUTLOOK AREA THROUGH THE WEEKEND. RIVERS AND STREAMS WILL BE ON A SLOW RISE LATE IN THE WEEK AS RUNOFF DEVELOPS. ICE JAMS ON AREA RIVERS AND STREAMS WILL ALSO BECOME AN INCREASING THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:15 PM CDT | River Flood Watch | MPX | Blue Earth, Brown, Nicollet | 24 hr |
| Mar 16, 12:15 PM CDT | River Flood Watch | MPX | Carver | 24 hr |
| Mar 16, 12:15 PM CDT | River Flood Watch | MPX | Wright | 48 hr |
| Mar 16, 12:15 PM CDT | River Flood Watch | MPX | Redwood | 24 hr |
Nearby
Dense Fog Advisories in Wisconsin, 2011Dense Fog Advisories in Minnesota, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.